Reactions 1704, p267 - 2 Jun 2018 Various toxicities: case report A 70-year-old woman developed resting tremor, cognitive dysfunction, bothersome visual and auditory hallucinations, unsteady gait, disinhibition and had falls during treatment with paroxetine, lamotrigine, buspirone, and quetiapine [routes and time to reactions onsets not stated]. The woman, who had severe depression along with significant psychotic features, started receiving poly-pharmacy treatment with high doses of paroxetine, lamotrigine, buspirone, and quetiapine. Subsequently, she presented with functional decline and cognitive impairment over the prior year. In the previous months, she also had falls, resting tremor and bothersome visual and auditory hallucinations. She had received unspecified medications with little effect. On examination, she was fully oriented, however, Saint Louis university mental status examination (SLUMS) showed low score and suggested severe cognitive dysfunction. She also had a prominent resting tremor. Her gait was unsteady, which was considered to be related to disinhibition. Over further weeks, the woman’s poly-pharmacy was addressed and quetiapine, buspirone and lamotrigine were stopped. However, the hallucinations persisted, which required an alternative regimen. Therefore, she was started on lurasidone and valproic acid, which she tolerated well. The treatment with paroxetine was switched to citalopram due to its anti-cholinergic properties. Subsequently, she started to show improvement in her hallucinations. Approximately 6 8 weeks later, the cognitive improvement was noted. Three months later, she had returned to her baseline status with improved SLUMS score. Her resting tremor, cognitive dysfunction, bothersome visual and auditory hallucinations, unsteady gait, disinhibition and falls were considered to be related to poly-pharmacy treatment and underlying major depression with psychotic features. Author comment: "However, after seeing vast improvement two to three months after achieving a therapeutic dose of citalopram, it was determined that her presentation was caused by an episode of major depression with psychotic features in addition to polypharmacy." "Psychiatric illnesses and medication side effects are some of the most common confounders of the diagnosis". Moskowitz A, et al. Full frontal: Drugs, depression or lewy bodies?. Journal of the American Geriatrics Society 66 (Suppl. 2): S12-S13, Jan 2018. Available from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA 803323646 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704
Reactions Weekly – Springer Journals
Published: Jun 2, 2018
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera